MAUDE Adverse Event Report: ENCORE MEDICAL L. P. REVERSE SHOULDER PROSTHESIS INSTRUMENT; DRILL GUIDE, TWO PIECE, RSP

ENCORE MEDICAL L. P. REVERSE SHOULDER PROSTHESIS INSTRUMENT; DRILL GUIDE, TWO PIECE, RSP
Catalog Number 804-03-048
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer narrative: additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - due to screw in the drill guide broke off in the reverse shoulder prosthesis baseplate (508-32-204).The surgeon had to remove the implanted baseplate and replace it with a new one.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was reported as broken screw in drill guide.The possible time in service for baseplate is 3 years and 11 months from manufactured date.The healthcare professional indicated that this event occurred during surgery, near the patient.No risk, adverse event, or negative outcome were reported by the surgeon.The surgery was completed as intended, with a ten-minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery but was unable to source a suitable replacement device.The device was returned to manufacturer and evaluated by registered medical assistant (rma) djo surgical.A review of the instrument's device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the production of the instruments that are related to the reported issue.Complaint database review shows twenty-six prior complaints filed against the instruments item number that reports a similar failure.Those are 26 - broke/cracked/damaged.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the reported instrument was returned to djo and after further examination, the thumb screw is broken at the threaded tip (tip not returned).This is the only piece of the instrument that was returned.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was reported as broken screw in drill guide.The possible time in service for baseplate is 3 years and 11 months from manufactured date.The healthcare professional indicated that this event occurred during surgery, near the patient.No risk, adverse event, or negative outcome were reported by the surgeon.The surgery was completed as intended,with a ten-minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery but was unable to source a suitable replacement device.The device was returned to manufacturer and evaluated by registered medical assistant (rma) djo surgical.A review of the instrument's device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the production of the instruments that are related to the reported issue.Complaint database review shows twenty-six prior complaints filed against the instruments item number that reports a similar failure.Those are 26 - broke/cracked/damaged.No prior complaints report past instances of these instruments being affected by this failure.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the reported instrument was returned to djo and after further examination, the thumb screw is broken at the threaded tip (tip not returned).This is the only piece of the instrument that was returned.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
REVERSE SHOULDER PROSTHESIS INSTRUMENT
Common Device Name
DRILL GUIDE, TWO PIECE, RSP
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd.
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L. P.
9800 metric blvd.
austin TX 78758 5445
Manufacturer Contact
kiersten soderman
9800 metric blvd.
austin, TX 78758-5445
MDR Report Key11758004
Report Number1644408-2021-00370
Device Sequence Number4308970
Product Code FZX
UDI-Device Identifier00888912148177
UDI-Public(01)00888912148177
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-048
Device Lot Number238415L01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer12/21/2021
02/04/2022
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date01/16/2022
02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-32-204 LOT 769P1986
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale